Cis-Platin Induced Hypermagnesiuria and Hypercalciuria in Rats
Cisplatin (cis-diammine dichloroplatinum), an effective chemotherapeutic agent that is being increasingly used against solid tumors, frequently causes renal impairment and electrolyte disturbances in man, particularly hypomagnesemia and renal magnesium wasting (1,2,3,4). In one report, 76% of patients became hypomagnesemic during cisplatin therapy and of these 50% had remained persistently hypomagnesemic for as long as 3 years following discontinuation of cisplatin treatment (4). The pathogenesis and mechanism(s) of hypomagnesemia and inappropriate renal magnesium wasting induced by cisplatin is still unknown.
KeywordsMagnesium Diet Effective Chemotherapeutic Agent Magnesium Transport Normal Diet Group Renal Magnesium
Unable to display preview. Download preview PDF.
- 3.J.D. Blachley, J.B. Hill. Renal and electrolyte disturbances associated with cisplatin. Ann. Intern. Med. 95: 628 - 632 (1981).Google Scholar
- 4.R.L. Schilsky, A. Barlock, R.F. Ozols. Persistent hypomagnesemia following cisplatin chemotherapy for testicular cancer. Cancer Treatment Reports Vol. 66; No. 9, p. 1767 (1982).Google Scholar
- 6.G.A. Quamme, J.H. Dirks. Magnesium transport in the nephron: (editorial reviews). Am. J. Phys. 239 (Renal Fluid Electrolyte Physiology 8): F393, 1980.Google Scholar